MAUDE Adverse Event Report: AV-TEMECULA-CT XACT CAROTID STENT SYSTEM

AV-TEMECULA-CT XACT CAROTID STENT SYSTEM
Catalog Number 82086-01
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Neurological Deficit/Dysfunction (1982)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).There was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of intracranial hemorrhage and neurological deficit/dysfunction, as listed in the xact instructions for use, are known adverse events associated with the use of a carotid device in native carotid arteries.Based on the case information and related record review, a conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined and there is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure, on (b)(6) 2017, was to treat the right internal carotid artery.The emboshield nav6 was placed followed by successful implantation of the 9-7x40 xact stent.After the xact stent was implanted, there was no flow distal to the stent and the patient was noted to have slurred speech.Medication (tpa) was administered to break up any potential clot and an aspiration catheter was used to remove debris from the emboshield nav6.The filter was then removed and distal flow was restored.The slurred speech improved, but was still present.Visual examination of the filter identified the debris that was in the filter appeared to be calcium rather than clot.The procedure was completed and the patient was sent for a ct scan.An intracranial bleed was noted.On an unknown date, the patient was unable to speak and was in a vegetative state.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Outcomes attributed to adverse event.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6749399
Report Number2024168-2017-06252
Device Sequence Number1538875
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number82086-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;